MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

XTANT MEDICAL HOLDINGS, INC. SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number N60000160
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6)2023.It was reported that the distal hex tip of a system screwdriver fractured during a surgical procedure.There were no known patient complications or delay in treatment associated with this complaint.An alternate available instrument was used to successfully complete the procedure.An rma# was issued for return of the complaint screwdriver, which was received at the manufacturer for assessment on (b)(6)2023.
 
Additional Manufacturer Narrative
A visual assessment of the returned system screwdriver showed an instrument with repeated use, as identified by surface scratches and worn tin coating.The distal hex tip was broken as reported.A functionality assessment was not performed due to the damaged condition of the returned system screwdriver, which was removed from distributable inventory.A dhr review was performed for the instrument lot and there were no manufacturing anomalies identified.The instrument lot met all required specifications prior to being released to distributable inventory.The system screwdriver lot has been available for distribution since 7/18/2016.The system surgical technique guide provides guidance on preparation of patient bone for implantation of system screws, including a statement that includes, "in cases where there is unusually hard bone present, drilling can be performed." the complainant reported that the screwdriver malfunction occurred when the surgeon was having difficulty advancing a system screw into hard bone.The patient bone had not been drilled in preparation for implantation of the system screws, and when the system screwdriver was rotated the distal hex tip fractured from the instrument.The surgeon then drilled the patient bone to prepare for system screw implantation, which was completed without incident.There has been one other complaint of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
SPIDER CERVICAL PLATING SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade 
MDR Report Key17071517
Report Number3005031160-2023-00010
Device Sequence Number20304931
Product Code HXX
UDI-Device IdentifierM697N600001601
UDI-PublicM697N600001601
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K170224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000160
Device Lot Number739601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexUnknown